Tennessee, 2016Strong Wind in Tennessee, March 27, 2016
March 27, 2016 · NWS OHX · 1 event in 1 county or zone
A line of strong thunderstorms moved across Middle Tennessee during the evening hours on March 27. One report of wind damage was received in Davidson County.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of strong thunderstorms moved across Middle Tennessee during the evening hours on March 27. One report of wind damage was received in Davidson County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Mar 27, 7:56 PM CST, 1 hour 48 minutes earlier.
Area forecast discussion, Mar 27, 7:56 PM CST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
856 PM CDT SUN MAR 27 2016
.DISCUSSION...
FRONTAL BOUNDARY NOW ENTERING OUR FAR NORTHWEST PORTION OF THE
CWA. FORCING AND INSTABILITY IN THE PREFRONTAL SECTOR HAS
DECREASED MARKEDLY OVER THE LAST HOUR OR TWO. ONLY REAL FORCING
NOW IS ALONG THE ADVANCING BOUNDARY AND IS NARROW IN SCOPE WITH
THE DEEPEST MOISTURE ON THE NARROW SIDE AS WELL. THUS...WILL OPT
TO DECREASE POPS TO THE LIKELY CATEGORY FROM CATEGORICAL. LATEST
HRRR STILL TRANSLATES THE NARROW BAND OF SHOWER AND TSTMS
EASTWARD THROUGH THE ENTIRE MID STATE OVERNIGHT. OTW...NO OTHER
CHANGES...UPDATE OUT SHORTLY.
&&
.AVIATION...
00Z TAF DISCUSSION.
FRONTAL BOUNDARY IS POISED TO MOVE ACROSS THE MID STATE THIS
EVENING. GREATEST INSTABILITY AXIS RESIDES ACROSS WESTERN PORTIONS
OF THE MID STATE. THIS AXIS WILL MOVE VERY LITTLE EASTWARD
OVERNIGHT AND WILL WEAKEN BY 06Z. HOWEVER...STILL EXPECTING MOSTLY
SHOWERS...WITH SOME TSTM ACTIVITY MOSTLY WEST...TO MOVE ACROSS THE
TAF AREA. THE SHOWER ACTIVITY SHOULD END AT CSV BY 08Z WITH A SLOW
CLEARING TREND THEREAFTER. LOOK FOR SCT-BKN CIGS THAT ARE AOA 3KFT
BY 12Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE 44 62 39 68 46 / 70 0 0 0 0
CLARKSVILLE 41 60 36 66 45 / 100 0 0 0 0
CROSSVILLE 44 58 36 64 45 / 70 0 0 0 0
COLUMBIA 44 62 37 68 47 / 70 0 0 0 0
LAWRENCEBURG 45 61 37 69 47 / 70 0 0 0 0
WAVERLY 42 62 37 67 47 / 100 0 0 0 0
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM/AVIATION........21
LONG TERM..................07
Hazardous weather outlook, Mar 27, 8:11 PM CST, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
911 PM CDT SUN MAR 27 2016
TNZ005>011-023>034-056>066-075-077>080-093>095-281030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
911 PM CDT SUN MAR 27 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.
.DAY ONE...TONIGHT.
ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE THROUGH MIDNIGHT...
MAINLY NORTH OF I-40. THE MAIN THREAT WILL BE GUSTY WIND AND
SMALL HAIL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
EXCESSIVE RAINFALL WEDNESDAY NIGHT AND THURSDAY COULD LEAD TO FLASH
FLOODING ACROSS MIDDLE TENNESSEE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BECOME NECESSARY THIS AFTERNOON AND
EVENING.
SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN
In the hours before
Special weather statement, Mar 27, 4:41 PM CST, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
541 PM CDT SUN MAR 27 2016
TNZ023-024-272330-
HUMPHREYS TN-HOUSTON TN-
541 PM CDT SUN MAR 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR HUMPHREYS AND CENTRAL HOUSTON
COUNTIES UNTIL 630 PM CDT...
AT 540 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR NEW JOHNSONVILLE...OR 8 MILES EAST OF CAMDEN...MOVING NORTHEAST
AT 45 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WAVERLY...CAMDEN...ERIN...NEW JOHNSONVILLE...MCEWEN...TENNESSEE RIDGE AND
HURRICANE MILLS.
LAT...LON 3605 8798 3613 8792 3617 8792 3622 8795
3624 8795 3637 8760 3607 8755 3602 8755
3594 8793 3594 8800
TIME...MOT...LOC 2240Z 239DEG 49KT 3608 8796
07Special weather statement, Mar 27, 5:36 PM CST, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
636 PM CDT SUN MAR 27 2016
TNZ005-006-023-025-026-280015-
MONTGOMERY TN-STEWART TN-DICKSON TN-CHEATHAM TN-HOUSTON TN-
636 PM CDT SUN MAR 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STEWART...
NORTHEASTERN HOUSTON...NORTHWESTERN CHEATHAM...MONTGOMERY AND
NORTHWESTERN DICKSON COUNTIES UNTIL 715 PM CDT...
AT 635 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORMS
8 MILES EAST OF ERIN...MOVING NORTHEAST AT 45 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE...PLEASANT VIEW...CUMBERLAND CITY...SLAYDEN...PALMYRA...
WOODLAWN AND CUNNINGHAM.
LAT...LON 3624 8743 3639 8770 3664 8750 3641 8706
TIME...MOT...LOC 2335Z 239DEG 49KT 3634 8755
07
Special weather statement, Mar 27, 6:03 PM CST, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
703 PM CDT SUN MAR 27 2016
TNZ005-280045-
STEWART TN-
703 PM CDT SUN MAR 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY UNTIL 745 PM
CDT...
AT 702 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHEAST OF PARIS LANDING STATE PARK...MOVING NORTHEAST AT
45 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DOVER...BIG ROCK...INDIAN MOUND AND LAND BETWEEN THE LAKES.
LAT...LON 3666 8785 3663 8785 3664 8764 3661 8764
3644 8766 3643 8804 3649 8806 3652 8804
3656 8803 3668 8807 3668 8802
TIME...MOT...LOC 0002Z 239DEG 48KT 3656 8801
07Special weather statement, Mar 27, 8:39 PM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
939 PM CDT SUN MAR 27 2016
TNZ007>011-025>034-056>066-075-077>080-093>095-280415-
ROBERTSON-SUMNER-MACON-CLAY-PICKETT-DICKSON-CHEATHAM-DAVIDSON-
WILSON-TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-
HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-
WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-
LAWRENCE-GILES-
INCLUDING THE CITIES OF...SPRINGFIELD...GALLATIN...LAFAYETTE...
CELINA...BYRDSTOWN...DICKSON...ASHLAND CITY...NASHVILLE...
LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...
COOKEVILLE...LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...
HOHENWALD...FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...
MURFREESBORO...WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...
SHELBYVILLE...TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...
SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI
939 PM CDT SUN MAR 27 2016
...HIGH WINDS JUST AHEAD OF AN APPROACHING COLD FRONT...
AT 933 PM THIS EVENING...A COLD FRONT WAS LOCATED ALONG A
SPRINGFIELD TO LINDEN LINE. THIS FRONT IS MOVING TO THE EAST AT 30
MPH. JUST IN ADVANCE OF THIS FEATURE...WIND GUSTS OF 30 TO 40 MPH
WILL ACCOMPANY THE ASSOCIATED LINE OF SHOWERS AND ISOLATED THUNDERSTORMS.
AREAS ALONG A SPRINGFIELD...TO ASHLAND CITY TO CENTERVILLE LINE
WILL EXPERIENCE THESE HIGH WINDS BETWEEN 950 PM AND 1020 PM.
21
Special weather statement, Mar 27, 9:12 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1012 PM CDT SUN MAR 27 2016
TNZ008-027>029-059>062-280345-
TROUSDALE TN-MARSHALL TN-SUMNER TN-WILSON TN-DAVIDSON TN-
WILLIAMSON TN-RUTHERFORD TN-MAURY TN-
1012 PM CDT SUN MAR 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RUTHERFORD...
WILLIAMSON...MAURY...DAVIDSON...SOUTHERN SUMNER...WESTERN WILSON...
SOUTHWESTERN TROUSDALE AND NORTHWESTERN MARSHALL COUNTIES UNTIL 1045
PM CDT...
AT 1011 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM RIDGETOP TO 8 MILES
NORTHWEST OF COLUMBIA...AND MOVING SOUTHEAST AT 45 MPH.
WINDS OF 30 TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FRANKLIN...COLUMBIA...GALLATIN...LEBANON...HARTSVILLE...NASHVILLE...
MADISON...HENDERSONVILLE...SMYRNA...BRENTWOOD...LA VERGNE...SPRING HILL...
MOUNT JULIET...GOODLETTSVILLE...WHITE HOUSE...MILLERSVILLE...NOLENSVILLE...
FOREST HILLS...MOUNT PLEASANT AND OAK HILL.
THE MULE DAY CELEBRATION WILL ALSO BE IMPACTED.
LAT...LON 3638 8609 3540 8693 3568 8730 3572 8724
3577 8723 3642 8672 3641 8669 3653 8663
TIME...MOT...LOC 0311Z 296DEG 47KT 3638 8675 3570 8717
07Strong Wind, Davidson
- When
- March 27, 9:44 PM CST
- Where
- Davidson forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.171, -86.777 (the zone’s center; the record gives no point)
A NWS storm survey team reviewed minor damage to the Four Corners Marina on Percy Priest Lake in far southeast Davidson County. The survey team found strong winds pushed part of the marina outward away from the shore, causing the ceiling to cave in inside the marina restaurant and some pier beams to shift and collapse. A few small trees were also knocked down near the marina. Winds were estimated up to 50 mph.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kentucky, March 27, 2016$1.0 million · EF2 · 7 events
- Damaging Winds in Ohio, March 27, 2016$62,000 · 60 kt wind · 12 events
- Tornado and Hail in Tennessee, March 27, 2016$25,000 · EF1 · 4 events
- Damaging Winds in Kentucky, March 27, 2016$60,000 · 52 kt wind · 2 events
- Hail and Damaging Winds in Indiana, March 27, 2016$3,000 · 1.5 in hail · 29 events
- Hail in Indiana, March 27, 20161.75 in hail · 22 events
- Hail in Ohio, March 27, 20161 in hail · 7 events
- Hail and Damaging Winds in Indiana, March 27, 2016$10,000 · 1.75 in hail · 7 events
- Hail in Ohio, March 27, 20161 in hail · 7 events
- Heavy Snow and Winter Weather in Idaho, March 27 to 29, 2016$7,000 · 5 events
- Winter Storm and High Wind in Utah, March 27 to 30, 201652 kt wind · 5 events
- Hail in Illinois, March 27, 20161 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 623557.